Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 190, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 11, 2000, 10:45 PM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 10:45 PM CDT (03:45 UTC)
- Expired
- Sep 11, 2000, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bourbon County, KS, Vernon County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 11:10 PM CDT | Thunderstorm Wind | Hammond, KS | |
| Sep 11, 11:34 PM CDT | Hail 0.75 | Hiattville, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 120351 SVRSGF KSC011-MOC217-120430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1045 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOURBON COUNTY IN SOUTHEAST KANSAS VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 1130 PM CDT * AT 1045 PM CDT...LOCAL LAW ENFORCEMENT REPORTED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT SCOTT TO WARSAW. THE THUNDERSTORMS WERE MOVING EAST AT 30 MPH. THESE SEVERE THUNDERSTORMS HAVE PRODUCED WIND DAMAGE TO ROOFS...TREES AND POWER LINES N NORTHERN BOURBON COUNTY. THE STORMS WILL CONTINUE TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... FORT SCOTT...REDFIELD...UNIONTOWN BY 1115 PM CDT. THE TOWNS OF HORTON...HAMMOND...DEVON...STOTESBURY AND METZ ARE ALSO IN THE PATH OF THESE STORMS. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! LAT...LON 3804 9405 3800 9502 3770 9506 3771 9413 TERRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:40 PM CDT, 8 hours 5 minutes earlier.
Area forecast discussion, Sep 11, 2:40 PM CDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT MON SEP 11 2000 FORECAST CONCERNS INCLUDE PRECIPITATION COVERAGE AND SEVERE WEATHER THREAT TONIGHT AND EXTENT OF COOLING TUESDAY. SURFACE ANALYSIS DEPICTS A COLD FRONT EXTENDING FROM MINNEAPOLIS TO DODGE CITY. FEATURES OF INTEREST ON WATER VAPOR IMAGERY INCLUDE A POTENT SHORTWAVE TRACKING INTO THE NRN PLAINS...AND A SHORTWAVE EMBEDDED IN A SUBTROPICAL PLUME OVER SWRN KS. TEMPERATURES APPROACHING RECORD LEVELS WITH DEWPOINTS MAINTAINING IN THE UPPER 60S. ISOLATED SHOWERS DEVELOPING IN SOUTH CENTRAL MISSOURI IN SURFACE THETA-E RIDGE. UPPER PATTERN WILL AMPLIFY THE NEXT FEW DAYS AS SHORTWAVES DROP OVER THE MEAN RIDGE POSITION OUT WEST. THE INTERACTION BETWEEN THE INITIAL UPPER TROUGH CROSSING THE REGION TONIGHT AND THE SUBTROPICAL FETCH WILL PRODUCE THE LIKELIHOOD OF PRECIPITATION OVER MOST OF THE OZARKS TONIGHT AND EARLY TUESDAY. MODELS IN GENERAL AGREEMENT ON THE TIMING OF THE FRONT AND TRANSITION TO NWLY FLOW ALOFT. WILL GENERALLY FOLLOW THE ETA. AIRMASS WILL BE PLENTY MOIST AND UNSTABLE AHEAD OF THE APPROACHING FRONT TONIGHT. THE APPROACH OF THE SHORTWAVE OVER WRN OK...GOOD LOW LEVEL CONVERGENCE...AND INCREASING DIVERGENCE ALOFT WILL INITIATE THUNDERSTORMS ALONG THE FRONT THIS EVENING. EXPECT ACTIVITY TO BREAK OUT OVER NWRN MO/ERN KS THEN SPREAD INTO OUR FORECAST AREA BY LATE EVENING. FETCH OF SUBTROPICAL MOISTURE INTO THE AREA AND PRECIPITABLE WATER VALUES PROGGED TO APPROACH 2 INCHES COULD RESULT IN LOCALLY HEAVY RAINFALL TOTALS. WILL SEE LINGERING PRECIPITATION TUESDAY MORNING AS THE FRONT SAGS OUT OF THE AREA. 850 MB TEMPERATURES WILL DROP ABOUT 6 DEGREES OFF TODAYS READINGS RESULTING IN MORE SEASONABLE TEMPERATURES. HOWEVER WITH MAIN PUSH UPPER LEVEL COOLING HEADING EAST INTO THE GREAT LAKES WILL NOT GO AS COOL AS GUIDANCE. QUIET WEATHER WILL PREVAIL TUESDAY NIGHT INTO WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. CLEAR SKIES AND DRIER AIRMASS WILL ALLOW FOR GOOD COOLING TUESDAY NIGHT. IN THE EXTENDED...NWLY FLOW WILL RETURN AS THE UPPER PATTERN AMPLIFIES. NEXT FRONT WILL SLIDE DOWN THROUGH THE AREA BY THURSDAY NIGHT. THIS FRONT WILL LIKELY USHER MORE SIGNIFICANT COOLING INTO THE REGION. WILL LEAVE FORECAST DRY FOR NOW AS MOISTURE AVAILABILITY IS STILL QUESTIONABLE. FORECAST NUMBERS FOR COORDINATION PURPOSES ONLY. FCSTID = 11 SGF 67 81 53 83 58 / 60 60 0 0 JLN 68 82 55 84 60 / 60 60 0 0 UNO 71 80 53 83 55 / 50 60 0 0 VIH 66 79 52 81 56 / 60 50 0 0 .SGF... MO...NONE. KS...NONE. FOSTER
In the hours before
Special weather statement, Sep 11, 10:41 PM CDT, 4 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1041 PM CDT MON SEP 11 2000 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 3 AM FOR SOUTHEAST KANSAS AND MUCH OF CENTRAL AND SOUTHERN MISSOURI... AT 1040 PM...A LINE OF THUNDERSTORMS EXTENDING FROM BOURBON COUNTY KANSAS TO MORGAN COUNTY MISSOURI...WILL CONTINUE TO ADVANCE SOUTHWARD THROUGH THE REGION INTO THE LATE NIGHT HOURS. SOME OF THESE STORMS ARE EXPECTED TO EXCEED SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WIND LIKELY. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN SOUTHEAST KANSAS BOURBON...CRAWFORD AND CHEROKEE...AND IN SOUTHWEST MISSOURI...VERNON...BARTON...JASPER...NEWTON...MCDONALD... ST CLAIR...CEDAR...DADE...LAWRENCE...BARRY...BENTON...HICKORY... POLK...GREENE...CHRISTIAN...STONE...TANEY...MORGAN...CAMDEN... DALLAS...LACLEDE...WEBSTER...WRIGHT...DOUGLAS...OZARK...MILLER... MARIES...PULASKI...PHELPS...DENT...TEXAS...HOWELL...SHANNON AND OREGON COUNTIES. RESIDENTS THROUGH OUT THE REGION SHOULD STAY TUNED FOR STORM WARNINGS INTO THE LATE NIGHT HOURS. IF WARNINGS ARE ISSUED FOR YOUR AREA TAKE SHELTER INDOORS AND STAY AWAY FROM WINDOWS. RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 10:06 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 39 min |
| Sep 11, 11:32 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 28 min |
| Sep 11, 10:26 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 64 min |
| Sep 11, 11:03 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk | 57 min |
| Sep 11, 11:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory | 57 min |
| Sep 11, 11:46 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 29 min |
| Sep 11, 11:53 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 37 min |
| Sep 11, 11:53 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 37 min |
| Sep 12, 12:00 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 45 min |
| Sep 12, 1:52 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.